MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD FIXATION INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD FIXATION INTRAMEDULLARY
Model Number 04.037.242S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight unknown.Date of device breakage is unknown.Implanted date is unknown date in (b)(6) 2017.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient was implanted with a trochanteric fixation nail advanced (tfna), nail, helical blade and 5.0 mm distal locking screw in (b)(6) 2017.Patient had healed.X-rays were taken pre-operatively on an unknown date.Patient underwent hardware removal on (b)(6) 2018.During revision surgery it was discovered that the nail was broken.The nail had broken prior to removal.The nail had broken just proximal to the insertion of the helical blade.The nail, helical blade and 5.0 mm distal locking screw was easily removed.There were no issues with the helical blade or the locking screw.Patient was revised to a total hip.There was no surgical delay.The procedure was completed successfully and the patient was reported to be stable.The explanted hardware was discarded by the hospital.Concomitant devices reported: tfna helical blade 120 mm sterile (part # 04.038.320s, lot # 981500, quantity of 1), 5.0 mm distal locking screw (part # unknown, lot # unknown, quantity of 1).This complaint involves one (1) device.This is report 1 of 1 for (b)(4),.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Expiration date.Facility telephone.Date of manufacture.Dhr review was completed.Manufacturing location: monument.Manufacturing date: 11-jan-2017.Expiration date: 30-nov-2026.Part #: 04.037.242s, lot#: h264512 (sterile) - 12mm/130 deg ti cann tfna 170mm - sterile.Quantity 6.Component parts reviewed: part 04.037.912.4 - wave spring, shim ended bp-55 lot - h045964.Part 04.037.942.2 - lock prong, 130 degree, tfna bp-55 lot ¿ l0202796.Part 04.037.912.3 - tfna lock drive bp-58 lot ¿ h198464.Part 21127 - raw material lot bp-80 lot - h127983.Raw material received from supplier perryman company.Certified test report received from perryman company for titanium ingot and certificate of analysis received from metalwerks pmd, inc.Meet specification.Raw material receiving/putaway checklist meet specification.Inspection sheet for tfna assembly inspection and inspection sheet for in-process/inspect dimensional/final met inspection acceptance criteria.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.¿sterility documentation was reviewed and determined to be conforming.¿ device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 170MM - STERILE
Common Device Name
ROD FIXATION INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7522000
Report Number2939274-2018-52207
Device Sequence Number1176310
Product Code HSB
UDI-Device Identifier10886982097262
UDI-Public(01)10886982097262
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.242S
Device Catalogue Number04.037.242S
Device Lot NumberH264512
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;